This is the first reported case of transvestism in a heterosexual male that occurred only after ingestion of the contents of six to eight Vicks inhalers. The patient's gender cross-dressing was associated with sexual excitement and masturbatory behavior. This case is consistent with other cases of gender cross-dressing and sexual excitement following inhaler abuse, but in the previous cases reported the subjects were homosexual men. Levo-desoxyephedrine, also known as levo-methamphetamine, the main active ingredient in Vicks Inhalers, is known to have amphetamine-like properties. Stereotypic behavior is consistent with behavior that follows the use of amphetamine. Transvestism has traditionally been thought to be based on a psychodynamic model; however, the authors postulate several biochemical mechanisms whereby levo-desoxyephedrine may play a role in the bizarre behavior exhibited by this 32-year-old man. It is suggested that inhalers be placed in a new class of drugs that can be dispensed only by a pharmacist or physician.